IJPAM: Volume 119, No. 1 (2018)

Title

SIMPLE APPROACH TO GEGENBAUER POLYNOMIALS

Authors

Miguel Ramírez
División de Ciencias e Ingenierías
Universidad de Guanajuato
Loma del Bosque 103, Col. Campestre, 37150 León, MÉXICO

Abstract

Gegenbauer polynomials are obtained through well known linear algebra methods based on Sturm-Liouville theory. A matrix corresponding to the Gegenbauer differential operator is found and its eigenvalues are obtained. The elements of the eigenvectors obtained corresponds to the Gegenbauer polynomials.

History

Received: October 22, 2017
Revised: March 11, 2018
Published: June 10, 2018

AMS Classification, Key Words

AMS Subject Classification: 97x01, 42C05, 34L15, 33C45
Key Words and Phrases: Gegenbauer, special functions, Gegenbauer polynomials

Download Section

Download paper from here.
You will need Adobe Acrobat reader. For more information and free download of the reader, see the Adobe Acrobat website.

Bibliography

1
V. Aboites, Hermite polynomials through linear algebra, International Journal of Pure and Applied Mathematics 114 (2017), 401-406.

2
A. Raposo, H. J. Weber, D. Alvarez-Castillo, M. Kirchbach, Romanovski polynomials in selected physics problems, Open Physics 5 (2007), 253-284.

3
R. E. Attar, Special functions and orthogonal polynomials, Lulu Press, USA(2007).

4
V. Aboites, Laguerre polynomials and linear algebra, Memorias Sociedad Matemática Mexicana 52 (2017), 3-13.

How to Cite?

DOI: 10.12732/ijpam.v119i1.10 How to cite this paper?

Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2018
Volume: 119
Issue: 1
Pages: 121 - 129


Google Scholar; DOI (International DOI Foundation); WorldCAT.

CC BY This work is licensed under the Creative Commons Attribution International License (CC BY).